Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Anxiety

Hello  I have been on antidepressants for over 20 years.  The reason I was prescribed antidepressants was due to the fact I had very bad premenstrual symptoms.  I started with proazac (from 10 mg to a high of 20 mg) for 15 years then changed doctors because I moved to a different city.  The new doctor then said Prozac was an old drug and put me on cipralex  which I took 20mg for the next 12 years  In the past 3 years I have had some ups and downs with my mother being put in an old age home with dementia and had a son who was giving me trouble at home (taking drugs and going out with a girl who was mentally disturbed and a drug addict-who was in trouble with the law constantly)
So,  when I went to see my doctor and he asked how I was doing -of course,  I was depressed- so he increased my cipralex from 10 mg to 20 -in the next few months he added some wellbutrin for a kicker as he called it.  I continued this path for the next 3-4 years.  I had become a numb person, forgetful and scared to even drive because I felt out of it.  Told my doctor and I went back to 10mg cipralex and small amount of Wellbutrin   Well, my husband agreed with me that I should try to go off the meds  I did wean myself off but way to abruptly -I had stopped all medication within a month  Since June 15th I have not had a pill  I am now experiencing very bad nocturnal panic attacks and anxiety early in morning sometimes throughout the day  I have been taking vitamin B, Omega 3, Magnesium and some Holy Basil to try and help my symptoms.  I know you must be thinking -why I did not tell my doctor that I wanted to go off my meds.  At one point I did tell him and he was discouraging, also-I and many others I know feel he is a pill pusher.  I never really liked him or trusted him.  I just felt desperate with my situation and was ready to take any pill prescribed to me-without question (I know that is my own fault)  But looking back now,  I think he could have suggested I go to counselling or therapy of some sort instead of giving me more pills.  My question is how can I handle my withdrawl symptoms-when can I sort of expect them to subside.  If it wasn't for my kids and husband and knowing how much it would hurt them I would commit suicide (that's how bad I feel when I am crashing with uncontrollable emotions)  Please offer me some advice  I await your response and am thanking you in advance
1 Responses
2019697 tn?1334153847
Hello Nero,

First let me say that I am sorry you are going through this tough time. I am not a doctor so I will not comment on the meds issue. I'll only say that I have had withdraw symptoms in the past and found myself back on the SSRIs (paxil).

Its sounds as if there are many stressors in your life and I know from personal  experience that I can always have anxiety follow a stressfull period. Saying that you would commit suicide if it wasnt for your family only fuels how you feel.

I agree that your doctor should have suggested some sort of counselling to help you get through those tough times. Remember that life really isnt that bad but it anit no bowl of cherries either. I have dealt with many anxious periods when I though I would never make it out of how I felt. I always came out of it a stronger person. You must do the same.

hang in there and get the couselling you need. Its worth it!
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?